Facebook Pixel
EmpowHER Guest
ask: 

Can bromelain be used safely with eliquis?

By Anonymous September 27, 2016 - 7:18am
 
Rate This

This is my second time asking this question. I'd like to know if it's ok to take a bromelain extract supplement while also taking eliquis? This is very important to me, and hope I get an answer this time.
Thank you.

Add a Comment1 Comments

Guide

Hello Anonymous,

Welcome to EmpowHER. I will gladly provide you with general information. I want to stress that you need to tell your physician all other medication or supplements you are taking.

Bromelain is an enzyme found in pineapple juice and in the pineapple stem. People use it for medicine.

Bromelain is used for reducing swelling or inflammation) especially of the nose and sinuses, after surgery or injury. It is also used for hay fever, treating a bowel condition that includes swelling and ulcers (ulcerative colitis), removing dead and damaged tissue after a burn (debridement), preventing the collection of water in the lung (pulmonary edema), relaxing muscles, stimulating muscle contractions, slowing clotting, improving the absorption of antibiotics, preventing cancer, shortening labor, and helping the body get rid of fat.

Bromelain seems to cause the body to produce substances that fight pain and swelling (inflammation).

Bromelain also contains chemicals that interfere with the growth of tumor cells and slow blood clotting.

Anonymous, this particular property of slowing blood clotting concerns me.

Eliquis (apixaban) helps to prevent platelets in your blood from sticking together and forming a blood clot.

It is used to lower the risk of stroke caused by a blood clot in people with a heart rhythm disorder called atrial fibrillation.Eliquis is also used after hip or knee replacement surgery to prevent a type of blood clot called deep vein thrombosis (DVT), which can lead to blood clots in the lungs (pulmonary embolism). It is prescribed to treat DVT or pulmonary embolism (PE), and to lower your risk of having a repeat DVT or PE.

Please speak with your physician. It might not be safe, and can potentially increase your risk for bleeding in the event of an injury.
Maryann

September 27, 2016 - 8:13am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags